My husband had a PSA in April 2009 of 5.6. He had a completely benign biopsy. We did a split PSA which showed low incidence of being related to cancer as well as a negative PCA3. We opted to not repeat biopsy and one year later his PSA was 2.2. At his routine physcial he was found to have a PSA of 89. They placed him on Cipro for 3 weeks then waited 3 weeks and his PSA had gone to an astonishing 225! His biopsy was of course, positive, Gleason 8. Ct and bone scans showed left sided lymphnode involvement and widely diffused bone mets. He has had aches and pains for years but nothing unusual at the time. His alk phos was also elevated. He was started on Eligard as well as referral to an oncologist where he has been receiving Zometa treatments. His PSA dropped to 44, then 6 and I think around 2 in Nov. He was also started on Casodex durng this period. In Feb. 2012, his PSA started rising and in April it was up to 13.6. They discontinued the Casodex and started him on Ketoconazole/cortisone treatment which brought his PSA down to 2.2. Last month his PSA went up to 2.4 and last Friday it was 4.6. In doing some reading about Ketoconazole, he was never really instructed on how to take it as far as having something acidic at the same time as well as refraining from taking antacids which he does take every other day. He has had some memory issues recently and sometimes forgets to take his meds. He is extrememly tired and his stomach bothers him alot. Could his way of taking this medication recently effect his PSA this much? I have worked in Urology for 28 years so I am quite aware of the progression of this disease. I don't know that much about the oncology side of it. He just recently completed 10 radiation treatments to his lthorasic spine for pain control which may have helped a little. Realistically, what are we looking at as far as his prognosis and progression? I hate to think about chemo/Provenge for the side effects and they don't seem to give that much more time and the quality is greatly diminished. What would your recommendations be?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.